Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 16, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Apr 10, 1995, 2:22 AM CDT for Pawnee County, Kansas. It was in force for 38 min.
The area
The counties it named.
The facts
- Issued
- Apr 10, 1995, 2:22 AM CDT (07:22 UTC)
- Expired
- Apr 10, 1995, 3:00 AM CDT
- In force
- 38 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Pawnee County, KS
The radar
The Dodge City radar (KDDC), 79 km from the middle of the area, began a volume at 07:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 7.4 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 572 m above ground
- 0-6 km bulk shear
- 72 kt
- 0-1 km storm-relative helicity
- 196 m²/s²
- 0-3 km storm-relative helicity
- 302 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDDC 100722 RRA SVRDDC KSC145-100800- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 222 AM CDT MON APR 10 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 300 AM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...WESTERN PAWNEE COUNTY AT 220 AM CDT...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM 15 MILES WEST OF LARNED BETWEEN ROZEL AND SANFORD ON HIGHWAY 156. THE STORM WAS MOVING NORTH NORTHEAST AT 40 MILES AN HOUR AND WILL BE OVER OPEN FARM LAND JUST WEST OF ASH VALLEY BY 235 AM CDT. IF YOU ARE IN OR NEAR THE PATH OF THIS STORM SEEK SAFE SHELTER NOW.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 9, 9:21 PM CDT, 5 hours 1 minute earlier.
Area forecast discussion, Apr 9, 9:21 PM CDT, 5 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 920 PM CDT SUN APR 9 1995 MESSY FCST. WHOLE THING WL HINGE ON TRACK OF SFC LOW. ATTM MAX PRESFR BTWN AMA/CDS SO APRS MRNG ETA IS BEST WITH SLOWER/FARTHER S TRACK. THO CANNOT RULE OUT ELEVTD CNVCTN...CHCS MUCH SMLR AND BEST CHC PCPN TO BE ISENT LIFTG OVR CD DOME. MDLS IGNORING CD DOME OVR RGN BUT WITH GD UVVS TNGT/TMRW XPCT PCPN A SURE BET SO CATEGORICAL BOTH PDS. OTR PBLM IS WHN TO GO FOR SNOW. TEMPS ALRDY BLO GUID AND EVAP COOLING SHD GIVE SNOW FM DDC W BY MRNG SO WL PUT THOSE ZNS IN WITH WRN ZNS. FOR TEMPS...MID 30S LKS OKAY BUT SHD BE LTL CHG TMRW...MAY EVEN CONT TO SLOLY FALL SO BEST WORDING IS NEARLY STDY IN MID TO UPR 30S SINCE BLV MDLS UNDERESTIMATE CAA FOR TMRW. JUST SAW 00Z H5 ANAL SHWG 100KTS ON W SIDE OF UPR TROF AT LAS SO UPR SYS SURE TO COME OUT FARTHER S AND SLOWER THAN ANY OF ERLIER FCSTS. MAY HV TO MOVE WSW FARTHER S BASED ON THIS BUT WL HOLD TIGHT TIL HV ~SEEN NEW MDL RUN. JOHNSON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 10, 1:25 AM CDT | Severe Thunderstorm Warning | DDC | Stafford | 33 min |
| Apr 10, 2:32 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 28 min |
| Apr 10, 2:56 AM CDT | Severe Thunderstorm Warning | DDC | Rush | 34 min |
| Apr 10, 3:03 AM CDT | Severe Thunderstorm Warning | DDC | Barber | 27 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.